Advertisement

Communications in Mathematical Physics

, Volume 318, Issue 2, pp 429–471 | Cite as

Holographic Uniformization

  • Michael T. Anderson
  • Christopher BeemEmail author
  • Nikolay Bobev
  • Leonardo Rastelli
Article

Abstract

We derive and study supergravity BPS flow equations for M5 or D3 branes wrapping a Riemann surface. They take the form of novel geometric flows intrinsically defined on the surface. Their dual field-theoretic interpretation suggests the existence of solutions interpolating between an arbitrary metric in the ultraviolet and the constant-curvature metric in the infrared. We confirm this conjecture with a rigorous global existence proof.

Keywords

Modulus Space Riemann Surface Renormalization Group Conformal Factor Consistent Truncation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chow, B., Knopf, D.: The Ricci flow: an introduction. Mathematical Surveys and Monographs, 110. Providence, RI: Amer. Math. Soc., 2004Google Scholar
  2. 2.
    Hamilton, R.S.: The formation of singularities in the Ricci flow. In: Surveys in Differential Geometry Vol. II, Cambridge, MA: Int. Press, 1995, pp. 7–136Google Scholar
  3. 3.
    Friedan D.H.: Nonlinear Models in Two + Epsilon Dimensions. Ann. Phys. 163, 318 (1985)MathSciNetADSzbMATHCrossRefGoogle Scholar
  4. 4.
    Hamilton R.S.: Three-manifolds with positive Ricci curvature. J. Diff. Geom. 17(2), 255–306 (1982)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Anderson, M.T., Beem, C., Bobev, N., Rastelli L.: Work in progressGoogle Scholar
  6. 6.
    Gaiotto, D.: N = 2 dualities. http://arxiv.org/abs/0904.2715v2 [hep-th], 2009
  7. 7.
    Gaiotto D., Moore G.W., Neitzke A.: Four-dimensional wall-crossing via three-dimensional field theory. Commun. Math. Phys. 299, 163–224 (2010)MathSciNetADSzbMATHCrossRefGoogle Scholar
  8. 8.
    Gaiotto, D., Moore, G.W., Neitzke, A.: Wall-crossing, Hitchin Systems, and the WKB Approximation. http://arxiv.org/abs/0907.3987v2 [hep-th], 2009
  9. 9.
    Gaiotto, D., Maldacena, J.: The gravity duals of N = 2 superconformal field theories. http://arxiv.org/abs/0904.4466v4 [hep-th], 2009
  10. 10.
    Maldacena J.M., Núñez C.: Supergravity description of field theories on curved manifolds and a no go theorem. Int. J. Mod. Phys. A16, 822–855 (2001)ADSGoogle Scholar
  11. 11.
    Nirenberg, L.: Topics in Nonlinear Functional Analysis. Courant Lecture Series, New York: Courant Inst. Math. Sciences, 1974Google Scholar
  12. 12.
    Kazdan J., Warner F.: Curvature functions for compact 2-manifolds. Ann. Math. 99, 14–47 (1974)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Bah, I., Beem, C., Bobev, N., Wecht, B.: Work in progress Google Scholar
  14. 14.
    Fayyazuddin A., Smith D.J.: Warped AdS near horizon geometry of completely localized intersections of M5-branes. JHEP 0010, 023 (2000)MathSciNetADSCrossRefGoogle Scholar
  15. 15.
    Brinne B., Fayyazuddin A., Mukhopadhyay S., Smith D.J.: Supergravity M5-branes wrapped on Riemann surfaces and their QFT duals. JHEP 0012, 013 (2000)MathSciNetADSCrossRefGoogle Scholar
  16. 16.
    Witten E.: Topological Quantum Field Theory. Commun. Math. Phys. 117, 353 (1988)MathSciNetADSzbMATHCrossRefGoogle Scholar
  17. 17.
    Bershadsky M., Vafa C., Sadov V.: D-branes and topological field theories. Nucl. Phys. B463, 420–434 (1996)MathSciNetADSCrossRefGoogle Scholar
  18. 18.
    Benini F., Tachikawa Y., Wecht B.: Sicilian gauge theories and N  =  1 dualities. JHEP 1001, 088 (2010)MathSciNetADSCrossRefGoogle Scholar
  19. 19.
    Bershadsky M., Johansen A., Sadov V., Vafa C.: Topological reduction of 4-d SYM to 2-d sigma models. Nucl. Phys. B448, 166–186 (1995)MathSciNetADSCrossRefGoogle Scholar
  20. 20.
    Nastase H., Vaman D., van Nieuwenhuizen P.: Consistent nonlinear KK reduction of 11-d supergravity on AdS(7) x S(4) and selfduality in odd dimensions. Phys. Lett. B469, 96–102 (1999)ADSGoogle Scholar
  21. 21.
    Nastase H., Vaman D., van Nieuwenhuizen P.: Consistency of the AdS(7) x S(4) reduction and the origin of selfduality in odd dimensions. Nucl. Phys. B581, 179–239 (2000)ADSCrossRefGoogle Scholar
  22. 22.
    Cvetic M., Duff M.J., Hoxha P., Liu J.T., Lu H., Lu J.X., Martinez-Acosta R., Pope C.N. et al.: Embedding AdS black holes in ten-dimensions and eleven-dimensions. Nucl. Phys. B558, 96–126 (1999)MathSciNetADSCrossRefGoogle Scholar
  23. 23.
    Gauntlett J.P., Mac Conamhna O.A.P., Mateos T., Waldram D.: AdS spacetimes from wrapped M5 branes. JHEP 0611, 053 (2006)MathSciNetADSCrossRefGoogle Scholar
  24. 24.
    Pernici M., Pilch K., van Nieuwenhuizen P.: Gauged Maximally Extended Supergravity in Seven-dimensions. Phys. Lett. B143, 103 (1984)ADSGoogle Scholar
  25. 25.
    Liu J.T., Minasian R.: Black holes and membranes in AdS(7). Phys. Lett. B457, 39–46 (1999)MathSciNetADSGoogle Scholar
  26. 26.
    Gunaydin M., Romans L.J., Warner N.P.: Gauged N  =  8 Supergravity in Five-Dimensions. Phys. Lett. B154, 268 (1985)MathSciNetADSGoogle Scholar
  27. 27.
    Pernici M., Pilch K., van Nieuwenhuizen P.: Gauged N  =  8 D  =  5 Supergravity. Nucl. Phys. B259, 460 (1985)ADSCrossRefGoogle Scholar
  28. 28.
    Gunaydin M., Romans L.J., Warner N.P.: Compact and Noncompact Gauged Supergravity Theories in Five-Dimensions. Nucl. Phys. B272, 598 (1986)MathSciNetADSCrossRefGoogle Scholar
  29. 29.
    Bobev N., Kundu A., Pilch K., Warner N.P.: Supersymmetric Charged Clouds in AdS 5. JHEP 1103, 070 (2011)MathSciNetADSCrossRefGoogle Scholar
  30. 30.
    Gauntlett J.P., Mac Conamhna O.A.P.: AdS spacetimes from wrapped D3-branes. Class. Quant. Grav. 24, 6267 (2007)MathSciNetADSzbMATHCrossRefGoogle Scholar
  31. 31.
    Boyer C.P., Finley J.D.: Killing vectors in self-dual, Euclidean Einstein spaces. J. Math. Phys. 23, 1126 (1982)MathSciNetADSzbMATHCrossRefGoogle Scholar
  32. 32.
    Bakas, I.: Area Preserving Diffeomorphisms And Higher Spin Fields In Two-dimensions. Supermembranes and Physics in (2+1) Dimensions: proceedings. Edited by M. Duff, C.N. Pope, E. Sezgin. Teaneck, N.J.: World Scientific, 1990Google Scholar
  33. 33.
    Saveliev M.V.: On the integrability problem of a continuous Toda system. Theor. and Math. Phys. 3, 1024–1031 (1993)MathSciNetGoogle Scholar
  34. 34.
    Lin H., Lunin O., Maldacena J.M.: Bubbling AdS space and 1/2 BPS geometries. JHEP 0410, 025 (2004)MathSciNetADSCrossRefGoogle Scholar
  35. 35.
    Bianchi M., Freedman D.Z., Skenderis K.: Holographic renormalization. Nucl. Phys. B 631, 159 (2002)MathSciNetADSzbMATHCrossRefGoogle Scholar
  36. 36.
    Gubser S.S.: Curvature singularities: The good, the bad, and the naked. Adv. Theor. Math. Phys. 4, 679–745 (2000)MathSciNetzbMATHGoogle Scholar
  37. 37.
    Behrndt K., Chamseddine A.H., Sabra W.A.: BPS black holes in N  = ,2 five-dimensional AdS supergravity. Phys. Lett. B442, 97–101 (1998)MathSciNetADSGoogle Scholar
  38. 38.
    Guillemin, V., Pollack, A.: Differential Topology. Englewood Cliffs, NJ: Prentice-Hall, 1974Google Scholar
  39. 39.
    Smale S.: An infinite dimensional version of Sard’s theorem. Amer. J. Math. 87, 861–866 (1965)MathSciNetzbMATHCrossRefGoogle Scholar
  40. 40.
    Nirenberg L.: Variational and topological methods in non linear problems. Bull. Amer. Math. Soc. 4, 267–302 (1981)MathSciNetzbMATHCrossRefGoogle Scholar
  41. 41.
    Eells J.: A setting for global analysis. Bull. Amer. Math. Soc. 72, 751–807 (1966)MathSciNetCrossRefGoogle Scholar
  42. 42.
    Anderson M.: Einstein metrics with prescribed conformal infinity on 4-manifolds. Geom. & Funct. Anal. 18, 305–366 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  43. 43.
    Yau S.-T.: On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampere equation I. Comm. Pure Appl. Math. 31, 339–411 (1978)MathSciNetzbMATHCrossRefGoogle Scholar
  44. 44.
    Andersson, L., Chruściel, P.: Solutions of the constraint equations in general relativity satisfying ‘hyperboloidal boundary conditions’. Dissertationes Math. 355, (1996)Google Scholar
  45. 45.
    Mazzeo R.: Elliptic theory of differential edge operators, I. Comm. PDE 16, 1615–1644 (1991)MathSciNetzbMATHCrossRefGoogle Scholar
  46. 46.
    Melrose, R.: Geometric Scattering Theory. Cambridge: Cambridge Univ. Press, 1995Google Scholar
  47. 47.
    Mazzeo R., Melrose R.: Pseudodifferential operators on manifolds with fibered boundaries. Asian J. Math. 2, 833–866 (1998)MathSciNetzbMATHGoogle Scholar
  48. 48.
    Calderon, A.: Uniqueness in the Cauchy problem for partial differential equations. Amer. J. Math. 80, 16–36 (1958)Google Scholar
  49. 49.
    Gilbarg, D., Trudinger, N.: Elliptic Partial Differential Equations of Second Order. Grundlehren Series, Vol. 224, Berlin: Springer Verlag, 1983Google Scholar
  50. 50.
    Morrey, C.B.: Multiple Integrals in the Calculus of Variations. Grundlehren Series, Vol. 130, Berlin: Springer Verlag, 1966Google Scholar
  51. 51.
    Girardello L., Petrini M., Porrati M., Zaffaroni A.: Novel local CFT and exact results on perturbations of N  =  4 superYang Mills from AdS dynamics. JHEP 9812, 022 (1998)MathSciNetADSCrossRefGoogle Scholar
  52. 52.
    Freedman D.Z., Gubser S.S., Pilch K., Warner N.P.: Renormalization group flows from holography supersymmetry and a c theorem. Adv. Theor. Math. Phys. 3, 363–417 (1999)MathSciNetzbMATHGoogle Scholar
  53. 53.
    Heemskerk I., Polchinski J.: Holographic and Wilsonian Renormalization Groups. JHEP 1106, 031 (2011)MathSciNetADSCrossRefGoogle Scholar
  54. 54.
    Faulkner T., Liu H., Rangamani M.: Integrating out geometry: Holographic Wilsonian RG and the membrane paradigm. JHEP 1108, 051 (2011)MathSciNetADSGoogle Scholar
  55. 55.
    Acharya B.S., Gauntlett J.P., Kim N.: Five-branes wrapped on associative three cycles. Phys. Rev. D63, 106003 (2001)MathSciNetADSGoogle Scholar
  56. 56.
    Gauntlett J.P., Kim N., Waldram D.: M Five-branes wrapped on supersymmetric cycles. Phys. Rev. D63, 126001 (2001)MathSciNetADSGoogle Scholar
  57. 57.
    Perelman, G.: The Entropy formula for the Ricci flow and its geometric applications. http://arxiv.org/abs/math/0211159v1 [math-dg], 2002
  58. 58.
    Gauntlett J.P., Kim N., Pakis S., Waldram D.: Membranes wrapped on holomorphic curves. Phys. Rev. D65, 026003 (2002)MathSciNetADSGoogle Scholar
  59. 59.
    Naka, M.: Various wrapped branes from gauged supergravities. http://arxiv.org/abs/hep-th/0206141v2, 2002
  60. 60.
    Lu H., Pope C.N., Townsend P.K.: Domain walls from anti-de Sitter space-time. Phys. Lett. B391, 39–46 (1997)MathSciNetADSGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Michael T. Anderson
    • 1
  • Christopher Beem
    • 2
    Email author
  • Nikolay Bobev
    • 2
  • Leonardo Rastelli
    • 3
  1. 1.Department of MathematicsStony Brook UniversityStony BrookUSA
  2. 2.Simons Center for Geometry and PhysicsStony Brook UniversityStony BrookUSA
  3. 3.C. N. Yang Institute for Theoretical PhysicsStony Brook UniversityStony BrookUSA

Personalised recommendations